Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 45, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 21, 2007, 4:28 PM MDT for Arapahoe County, Colorado. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2007, 4:28 PM MDT (22:28 UTC)
- Expired
- May 21, 2007, 5:04 PM MDT
- In force
- 36 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
County Arapahoe County, CO
The radar
The Denver radar (KFTG), 35 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.5 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 212229 SVRBOU COC005-212330- /O.NEW.KBOU.SV.W.0045.070521T2228Z-070521T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT MON MAY 21 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ARAPAHOE COUNTY IN NORTHEAST COLORADO * UNTIL 530 PM MDT * AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES SOUTH OF COUNTRY GARDENS...OR ABOUT 37 MILES EAST OF DENVER...MOVING EAST AT 20 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL...COUNTRY GARDENS AND BYERS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. LAT...LON 3972 10442 3956 10441 3957 10382 3974 10381 $$ ENTREKIN
1 follow-up statement
000 WWUS55 KBOU 212304 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 504 PM MDT MON MAY 21 2007 COC005-212314- /O.CAN.KBOU.SV.W.0045.000000T0000Z-070521T2330Z/ ARAPAHOE CO- 504 PM MDT MON MAY 21 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ARAPAHOE COUNTY IS CANCELLED... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. LAT...LON 3972 10442 3956 10441 3957 10382 3974 10381 $$ ENTREKIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:20 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 21, 3:20 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 320 PM MDT MON MAY 21 2007 .SHORT TERM...UPPER TROUGH OVER GREAT BASIN WITH FAIRLY STRONG SOUTHERLY FLOW ALOFT AHEAD OF TROUGH OVER THE CWA. BAND OF CONVECTION CURRENTLY MOVING ACROSS MOUNTAINS...FOOTHILLS AND FRONT RANGE. AIRMASS UNSTABLE ACROSS PLAINS WITH CAPES AROUND 1000 J/JG. MARGINAL SEVERE POTENTIAL THIS EVENING...THOUGH A FEW STORMS COULD BECOME SEVERE OVER THE FAR NORTHEAST PLAINS WHERE SHEAR AND MOISTURE ARE A BIT BETTER AND CAPES OF 1500 J/KG A POSSIBILITY. LOOKS LIKE HAIL AND GUSTY WINDS WILL BE THE MAIN THREATS. PRECIPITABLE WATER VALUES HAVE BEEN STEADILY INCREASING ACROSS THE PLAINS THIS AFTERNOON...CURRENTLY IN THE 0.60-0.70 INCH RANGE. COULD SEE SOME HEAVY RAIN WITH A FEW OF THE STORMS. FLASH FLOOD THREAT LOOKS LOW BASED ON CURRENT STORM MOTION OF AROUND 15 KTS. TROUGH AND SURFACE FRONT EXPECTED TO MOVE ACROSS AREA OVERNIGHT. MODELS SHOW MOUNTAIN OROGRAPHICS BECOME FAVORABLE FOR A SHORT TIME BETWEEN 06Z AND 12Z WHEN AREA OF GQ ASCENT MOVES OVER REGION. COULD SEE A PERIOD OF SNOWFALL ACROSS THE MOUNTAINS WHEN 7H TEMPS DROP TO -2 DEGREES CELSIUS. WILL DROP THE MENTION OF RAIN IN THE HIGH COUNTRY OVERNIGHT. MOST OF SNOW FALL TO MELT DUE TO FAIRLY WARM GROUND EVENIN AT HIGHER ELEVATIONS...BUT WILL MENTION LIGHT ACCUMULATION. AS FOR PLAINS...FRONT STILL EXPECTED TO MOVE ACROSS DENVER AROUND 09Z AND ACROSS REMAINDER OF PLAINS BY 12Z. COULD SEE SOME SHOWERS OVERNIGHT DUE TO FRONTAL LIFTING AND QG ASCENT. WILL KEEP THE HIGHER POPS NEAR EASTERN BORDER. UPPER TROUGH AND COOL AIRMASS WILL BE OVER THE AREA DURING THE DAY TUESDAY. A BIT OF DISCREPENCY BETWEEN THE NAM AND GFS IN TERMS OF POTENTIAL UPSLOPE BEHIND FRONT. GFS INDICATES UPSLOPE DEVELOPING BY AFTERNOON WHILE THE NAM SHOWS DOWNSLOPE THROUGH THE DAY. WILL LEAN TOWARD THE GFS AND THE UPSLOPE...IN LINE WITH PREVIOUS FORECASTERS THINKING. THUS... HIGHER POPS ALONG FOOTHILLS AND ADJACENT PLAINS AS UPSLOPE DEVELOPS. FORECAST SOUNDING SHOWING MINIMAL CAPE...BUT WITH LAPSE RATES AROUND 8 C/KM AND SOME QG ASCENT...WITH KEEP THE MENTION OF THUNDER. AS FOR MOUNTAINS...NAM CROSS SECTIONS SHOW DECREASING MOISTURE BY AFTERNOON WHILE GFS SHOWS GOOD BATCH OF MOISTURE THROUGH THE DAY. WITH THIS MUCH OF A DIFFERENCE...BEST NOT TO CHANGE FORECAST AT THIS TIME AND WILL LEAVE CURRENT GRIDS AS IS. .LONG TERM...ON TUESDAY NIGHT...A STRONG SOUTHWESTERLY JET IS PROGGED OVER THE FORECAST AREA. THE SOUTHWESTERLY FLOW ALOFT DECREASES EARLY WEDNESDAY WITH THE UPPER TROUGH AXIS PUSHING OVER THROUGH THE DAY. WEDNESDAY NIGHT...STRONG NORTHWESTERLY FLOW ALOFT BEHIND THE TROUGH AXIS IS PROGGED. ZONAL TO SOUTHWESTERLY FLOW ALOFT IS INDICATED ON THURSDAY AND THURSDAY NIGHT. THE GFS AND NAM DIFFER SOMEWHAT WITH THE SYNOPTIC SCALE ENERGY OVER THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. THE NAM HAS DOWNWARD MOTION INDICATED TUESDAY NIGHT...THE GFS HAS UPWARD. ON WEDNESDAY...BOTH HAVE UPWARD MOTION WITH DOWNWARD FORCING INDICATED WEDNESDAY NIGHT THROUGH THURSDAY MORNING. THE LOW LEVEL WIND AND PRESSURE FIELDS HAVE SOME UPSLOPE FLOW IN THE BOUNDARY LAYER TUESDAY NIGHT AND WEDNESDAY...BUT NOT SIGNIFICANT. THE GRADIENT IS PRETTY WEAK WEDNESDAY NIGHT THROUGH THURSDAY. FOR MOISTURE...BOTH MODELS SHOW FAIRLY DEEP MOISTURE FOR THE FORECAST AREA TUESDAY NIGHT AND WEDNESDAY. THERE IS SOME DRYING WEDNESDAY NIGHT...BUT AN INCREASE AGAIN ON THURSDAY. THE GFS AND NAM DIFFER WITH THE LOW LEVEL MOISTURE OVER THE PLAINS. THE NAM DROPS BOUNDARY LAYER DEW POINTS BELOW 20 F TUESDAY NIGHT. THE GFS DOES HAS UPPER 30S TO LOWER 40S F. BY THURSDAY THEY ARE BETTER AGREEMENT...AND BOTH SHOW FAIRLY DRY LOW LEVEL AIR MASSES. THE THETA-E AXIS ON THE GFS DOES COME BACK LATE WEDNESDAY AND THURSDAY...THE NAM KEEPS IT AWAY. THERE IS ALMOST NO CAPE FOR THE FORECAST AREA TUESDAY EVENING...THEN LIMITED AMOUNTS LATE DAY WEDNESDAY. LATE DAY THURSDAY HAS LITTLE TO NONE. THE GFS HAS A BIT MORE. THE LAPSE RATES ARE NEVER VERY STEEP THROUGH A DEEP LAYER FORM TUESDAY NIGHT THROUGH LATE THURSDAY... THERE IS ALSO A DECENT STABLE LAYER SOMEWHERE. THE QPF GRIDS DO SHOW LIMITED PRECIPITATION TUESDAY EVENING THROUGH WEDNESDAY EVENING. THE GFS HAS MORE. BOTH ARE DRY ON THURSDAY. CURRENT GRIDS LOOK ON TRACK WILL ONLY MAKE SLIGHT ADJUSTMENTS IN CLOUDS/POPS/WEATHER. THE SNOW MENTIONED IN THE HIGHER ZONES LOOKS GOOD WITH THE FORECAST SOUNDINGS SHOWING WET BULB ZERO IN THE 6000-6500 FOOT RANGE TUESDAY NIGHT INTO WEDNESDAY. MAY NEED MENTION OF SNOW MIXED IN OVER THE PALMER RIDGE AS WELL. FOR TEMPERATURES... WEDNESDAYS HIGHS ARE 1-2 C COOLER THAN TUESDAYS ACCORDING TO THE THICKNESS GRIDS ON BOTH MODELS. THURSDAY WARMS UP 3.5-7.0 C FROM WEDNESDAY. FOR THE LATER DAYS...FRIDAY THROUGH MONDAY...THE MODELS GENERALLY HAVE SOUTHWESTERLY FLOW ALOFT FOR THE FORECAST AREA WITH WEAK UPPER TROUGHINESS TO OUR IMMEDIATE WEST. SOME OF THESE WEAKEN AND PUSH CROSS THE FORECAST AREA THROUGH THE LAST FOUR DAYS. WHAT MOISTURE FIELDS THAT ARE AVAILABLE SHOW ENOUGH AROUND TO KEEP LIMITED LATE DAY SHOWERS AND STORMS IN FOR ALL THE FORECAST AREA. TEMPERATURES LOOK AT OR SLIGHTLY ABOVE SEASONAL NORMALS. && .AVIATION...ISOLATED STORMS POSSIBLE AT DIA THROUGH 04Z...WITH GUSTY WINDS ALONG WITH BRIEF HEAVY RAIN. COULD BRIEFLY SEE MVFR CONDITIONS AS THE STORMS PASS THROUGH. THEN A SLIGHT CHANCE OF RAIN SHOWERS OVERNIGHT. FRONT TO MOVE ACROSS DIA BETWEEN 08Z AND 09Z WITH WIND SHIFT TO THE NORTHWEST. BY 18Z EASTERLY UPSLOPE FLOW EXPECTED WITH SCATTERED LIGHT RAIN SHOWERS EXPECTED ALONG WITH A SLIGHT CHANCE OF A STORM. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. DL/RJK &&
Hazardous weather outlook, May 21, 11:04 AM MDT, 5 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1104 AM MDT MON MAY 21 2007 COZ030>051-221200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1104 AM MDT MON MAY 21 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER THE MOUNTAINS THIS AFTERNOON. ACROSS THE PLAINS...SCATTERED THUNDERSTORMS ARE POSSIBLE...MOST NUMEROUS ALONG THE PALMER DIVIDE AND OVER THE NORTHEAST BORDER AREA. GUSTY WINDS AND BRIEF HEAVY RAIN CAN BE EXPECTED WITH THE STORMS. A FEW STORMS ON THE PLAINS COULD BECOME SEVERE LATE THIS AFTERNOON AND EVENING...WITH HAIL UP TO AN INCH IN DIAMETER POSSIBLE. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE EAST OF LINE FROM BRIGGSDALE THROUGH BYERS TO KIOWA LINE. A COLD FRONT WILL MOVE THROUGH THE AREA LATE TONIGHT...WITH SCATTERED RAIN SHOWERS MIXING WITH WET SNOW AT ELEVATIONS ABOVE 9000 FEET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A PACIFIC STORM SYSTEM WILL BRING A COLDER MORE MOIST AIRMASS TO THE FORECAST AREA ON TUESDAY INTO WEDNESDAY. IT WILL BE COLD ENOUGH FOR SOME SNOW IN THE MOUNTAINS AND A MIX OF RAIN AND SNOW SHOWERS IN THE FOOTHILLS. IT WILL BE DRIER AND WARMER THE REST OF THE PERIOD WITH A SLIGHT CHANCE OF THUNDERSTORMS EXPECTED EACH DAY IN THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM.
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 4:36 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 15 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.